Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 02-24-2009, 12:07 PM   #1  
on a mission
Thread Starter
 
bristar's Avatar
 
Join Date: Aug 2008
Posts: 14

S/C/G: 245/210/165

Height: 5'9"

Default Citalopram and weight gain

I am on an anti-anxiety and depression medication called citalopram. Is anyone else taking it or has anyone else had significant weight gain after being prescribed this drug?

I gained almost 20 lbs within 2 months after starting to take this medication. Any recommendation as to a substitute?? Help!


Thanks!
bristar is offline   Reply With Quote
Old 02-24-2009, 02:43 PM   #2  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

Bristar

Its so frustrating that we need to lose weight but its 10 times worse when a medication we need makes us gain grrrrrrrrrrr. I'm sorry its happening to you.

Quote:
Originally Posted by bristar View Post
Any recommendation as to a substitute?? Help!
A substitute would be something only your doctor should/could recommend, after all he/she knows you best.

Good Luck !!!!! and again welcome to 3FC's

Leenie
Leenie is offline   Reply With Quote
Old 02-24-2009, 03:02 PM   #3  
on a mission
Thread Starter
 
bristar's Avatar
 
Join Date: Aug 2008
Posts: 14

S/C/G: 245/210/165

Height: 5'9"

Default

Thanks Leenie! Yes, i am going to see my doc in a month. Hopefully she will be able to help me make some informed choices!
bristar is offline   Reply With Quote
Old 02-24-2009, 03:48 PM   #4  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

Great !!! and it can't hurt to get different opinions. Let us know what your doctor changes you to.

The only meds i have ever been on were Prozac, Welbutrin and Zoloft. I did well with the first two (no weight gain) but Zoloft made me wacky...really horrible wacky.

Leenie is offline   Reply With Quote
Old 03-10-2009, 01:16 PM   #5  
Waiting for summer
 
aaneri's Avatar
 
Join Date: Mar 2009
Location: Philadelphia
Posts: 81

S/C/G: 255.5/248.5/190

Height: 5'10

Default

I have been on Citolopram for 7 years...and I dont think it has ever directly effected my weight...I continue to have ups and downs with my weight...My two sisters also take this medication and have beed on it for several years...no change in their weight

I just started taking Effexor...my doc put me on this because it does not have an effect on your weight...you might want to ask about it...

It really is on an individual basis...just ask your doc lots of questions!
aaneri is offline   Reply With Quote
Old 03-12-2009, 10:56 AM   #6  
Senior Member
 
QuilterInVA's Avatar
 
Join Date: Jun 2000
Location: Yorktown, VA USA
Posts: 5,435

Default

I've been on Citolopram for 2 years and it hasn't effected my weight. Everyone is different, however.
QuilterInVA is offline   Reply With Quote
Old 05-30-2009, 12:45 PM   #7  
Member
 
sunnywarmth's Avatar
 
Join Date: Apr 2009
Posts: 62

Default

Me, too--I have taken Celexa for about 6 years, noticed a weight gain that I wasn't sure was due to the drug or the fact that very sad things kept happening in my life for awhile.
I still continue to take Celexa 20mg per day, and it is not, in any way affecting my weight loss journey. Just thought I would share. Best wishes.
sunnywarmth is offline   Reply With Quote
Old 05-30-2009, 02:16 PM   #8  
Member
 
chudge's Avatar
 
Join Date: Apr 2009
Location: essex england
Posts: 54

S/C/G: 190/173/135

Height: 5ft 4.5

Default

Hiya i'm also on citralopram and i don't think it's effected my weight atall but i'm sure if you speak to the doctor they ca help
chudge is offline   Reply With Quote
Old 05-30-2009, 08:46 PM   #9  
Registered Diva
 
lointhecity's Avatar
 
Join Date: Oct 2007
Location: mexico
Posts: 169

S/C/G: 172/142/119

Height: 5'5

Default

My doc gave me citalopram with something else (cant remember, sorry) a while ago and it didnt affect my weight. Everyone is different, though. Why dont u ask your doc to change your meds?
lointhecity is offline   Reply With Quote
Old 05-31-2009, 10:49 AM   #10  
Member
 
SPIRITANGEL's Avatar
 
Join Date: Dec 2007
Location: SUNNY CALIFORNIA
Posts: 59

S/C/G: 150/130/120

Height: 5'3

Default

Celexa - Citalopram Is Amazing. I Never Gained A Pound. You Have To Keep On It To Get The Results. It Took Me 6 Months To Really Feel The Benefits
SPIRITANGEL is offline   Reply With Quote
Old 07-14-2009, 08:23 PM   #11  
Little One
 
SweetCurves32's Avatar
 
Join Date: Feb 2008
Location: FL
Posts: 182

S/C/G: 208/208/165

Height: 5'4'

Default

I am on it as well, and have noticed no weight gain since starting.
SweetCurves32 is offline   Reply With Quote
Old 07-16-2009, 07:16 PM   #12  
Junior Member
 
terriphillips417's Avatar
 
Join Date: Jun 2009
Location: Graham, Washington
Posts: 4

S/C/G: 235/235/135

Height: 5'4"

Default

I started celexa last November. We were having a weight loss contest at work and I had lost 30 pounds. Since taking celexa I have gained all that back plus. I don't know if it's the medication, but my doctor is weening me off. I have also had a difficult time with "happy endings". So whatever the benefit of the medicine, it's not worth it.
terriphillips417 is offline   Reply With Quote
Old 07-16-2009, 08:49 PM   #13  
Senior Member
 
TraceyElaine's Avatar
 
Join Date: Oct 2006
Location: Nova Scotia, Canada
Posts: 500

Height: 5ft6'

Default

I was perscribed citalopram a few years ago and i found (besides the fact that it made me sleep like a log) I was sluggish and grogy the next day. It had a terrible effect on my energy levels. I did gain weight due to that.
TraceyElaine is offline   Reply With Quote
Old 09-07-2009, 07:13 AM   #14  
Junior Member
 
liss's Avatar
 
Join Date: Aug 2009
Posts: 17

S/C/G: 175/163/120

Height: 5'4"

Default

I'm on citalopram but so far haven't noticed any weight gain (no weight loss though either ) I'm not sure if it's affected my energy levels because I felt very lethargic before I went on them anyway, I think that's probably something to do with my diet lacking in something.

Talk to your doc about it and hopefully you can get the problem sorted.

All the best!
liss is offline   Reply With Quote
Old 09-07-2009, 01:50 PM   #15  
Junior Member
 
talesfromafatgirl's Avatar
 
Join Date: Sep 2009
Location: St. Cloud, MN
Posts: 14

S/C/G: 200/169/125

Height: 5'4"

Default

I've been on Zoloft, Prozac, Lexapro and now Cymbalta and gained about 40 lbs on them over the course of my treatment. I have lost 30 while still on Cymbalta and have come to the conclusion that I gained weight because I no longer felt guilty about eating and after being so tired of fighting depression and weight for so long I just kind of enjoyed feeling good, 40 lbs worth. Now that I realized that I am able to get back on track with portion control, etc. Effexor and Cymbalta are very similar (both SNRI's) and have shown to be more likely to induce weight loss than gain. If this info helps, yeah! if not, sorry:-)
talesfromafatgirl is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 08:18 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.